Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

August 19, 2012Toombs County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 19, 2012, 6:27 PM EDT for Toombs County, Georgia. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 19, 2012, 6:27 PM EDT (22:27 UTC)
Expired
Aug 19, 2012, 7:30 PM EDT
In force
63 min
Issued by
NWS Atlanta, GA

County Toombs County, GA

The radar

The Robins AFB radar (KJGX), 110 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 10.5 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2012-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1897 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2012-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1897 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
682 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

417 
WWUS82 KFFC 192227
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
627 PM EDT SUN AUG 19 2012

GAZ111>113-192330-
627 PM EDT SUN AUG 19 2012

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WHEELER...TOOMBS
AND MONTGOMERY COUNTIES UNTIL 730 PM EDT...

AT 623 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
SHOWERS PRODUCING HEAVY RAIN FROM NEW BRANCH TO JORDAN...MOVING EAST 
AT 30 MPH.

RAINFALL AMOUNTS BETWEEN 2 TO 2.5 INCHES HAVE ALREADY FALLEN OVER 
THE AREA SINCE 4 PM EDT...AND AN ADDITIONAL 1 TO 1.5 INCHES CAN BE 
EXPECTED ACROSS WHEELER...TOOMBS AND MONTGOMERY COUNTIES...INCLUDING 
AREAS AROUND ROCK SPRINGS...OHOOPEE...SOUTH THOMPSON...TOOMBS 
CENTRAL...NEW BRANCH...JOHNSON CORNER...SANTA CLAUS...UVALDA... 
ALSTON...SPRING HILL...CENTER...CHARLOTTEVILLE...MCNATT 
FALLS...GRAYS LANDING AND CEDAR CROSSING. RUNOFF FROM HEAVY RAINFALL 
WILL CAUSE CREEKS AND STREAMS TO RISE. DRIVERS ARE URGED TO USE 
CAUTION ON COUNTRY ROADS.

&&

LAT...LON 3201 8273 3203 8279 3209 8272 3214 8253
      3220 8220 3218 8218 3191 8222 3193 8228
      3193 8233 3195 8239 3196 8248 3194 8249
      3195 8256 3191 8265
TIME...MOT...LOC 2224Z 266DEG 24KT 3205 8220 3203 8259

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 19, 3:08 PM EDT, 3 hours 19 minutes earlier.

Area forecast discussion, Aug 19, 3:08 PM EDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
308 PM EDT SUN AUG 19 2012

.SHORT TERM /TONIGHT THROUGH TUESDAY/...
AN ACTIVE WEATHER PATTERN WILL CONTINUE AS AN UPPER LONG WAVE TROUGH
CONTINUES TO DEEPEN TO THE WEST. SURFACE ANALYSIS SHOWS A STALLED
COLD FRONT ACROSS NORTH GA WHERE RADAR SHOWS THE HEAVIER SHOWERS SO
FAR THIS AFTERNOON. ABUNDANT GULF MOISTURE SPREADING UP FROM THE SW
HAS RESULTED IN WIDESPREAD LOW CLOUDINESS TODAY WHICH HAS HELD
TEMPERATURES AND INSTABILITIES IN CHECK... AND THEREFORE GREATLY
HINDERING THUNDERSTORM DEVELOPMENT SO FAR TODAY. THIS TREND WILL
LIKELY CONTINUE... RESULTING IN MAINLY SHOWERS OVERNIGHT AND
POSSIBLY AGAIN FOR MOST OF MONDAY. SATELLITE WATER VAPOR IMAGERY
SHOWS SOME DRIER AIR ALOFT SPREADING IN OVER NW GA THIS AFTERNOON...
AND GUIDANCE SHOWS THIS DRIER AIR SETTLING IN ACROSS MUCH OF FAR
NORTH GA THROUGH TUESDAY...SO WILL CONTINUE TO SHOW THE LESSOR POPS
THERE FOR NOW. GFS AND NAM ARE IN GOOD AGREEMENT AND SHOW A SERIES
OF DISTURBANCES DEEPENING THE LONG WAVE TROUGH BACK TO THE WEST...
RESULTING IN A CONTINUED ACTIVE PATTERN THROUGH THE SHORT TERM.
CONTINUED CLOUDINESS WITH THE OCCASIONAL PASSING SHOWER SHOULD AGAIN
HELP HOLD INSTABILITIES IN CHECK ON MONDAY... WITH THE GREATER
THUNDERSTORM THREAT MAINLY ALONG AND SOUTH OF A COLUMBUS TO MACON
LINE ON MONDAY. THIS MAY CHANGE ON TUESDAY AS MODELS SHOW A SURFACE
LOW DEVELOPING ALONG THE STALLED FRONT AND PUSHING INTO CENTRAL GA
ON TUESDAY. AS A RESULT... MODELS SHOW 1000-1500 J/KG OF CAPE
SPREADING NORTHWARD TO NEAR ATLANTA BY TUESDAY AFTERNOON. THIS
COUPLED WITH INCREASING SUPPORT AS THE UPPER TROUGH BEGINS TO KICK
EASTWARD... SUGGESTING A POTENTIAL FOR INCREASED THUNDERSTORM
ACTIVITY ACROSS THE AREA BY EARLY TUESDAY. AT THIS TIME...IT APPEARS
THE GREATER THUNDERSTORM THREAT WILL BE ALONG AND SOUTH OF A
HAMILTON TO MILLEDGEVILLE TO WARRENTON LINE WHERE THE GREATER
INSTABILITY AND WIND SHEAR COULD SUPPORT STRONGER STORM DEVELOPMENT.
SPC DOES NOT HAVE THIS AREA OUTLOOKED AT THIS TIME... BUT WILL
MONITOR THIS POTENTIAL CLOSELY GOING INTO TUESDAY. OTHERWISE...HAVE
LEANED TOWARD A MAV AND MET BLEND FOR LOWS AND HIGHS THROUGH THE
PERIOD WITH STILL SOME UNCERTAINTY ON TIMING AND COVERAGE OF CLOUDS
AND CONVECTION EACH DAY.

39

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
FOR UPDATE...MINOR COSMETIC TWEAKS WERE MADE TO POPS THROUGH
MIDWEEK. RAISED POPS A LITTLE TO LOW END CHANCE IN WEST PORTIONS
OF AREA ON SUNDAY AS GUIDANCE HINTS AT SOME ENHANCED MOISTURE
COMING INTO PORTIONS OF THE AREA ALTHOUGH THERE ARE SOME
DISCREPANCIES WITH THE INFLUENCING SYNOPTIC FEATURES. REST OF
FORECAST LOOKS TO BE ON TRACK. PREVIOUS DISCUSSION FOLLOWS...

03

.PREV DISCUSSION... /ISSUED 0459 AM EDT SUN AUG 19 2012/

LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
WAVE WILL BE TRACKING ACROSS THE CWA AT THE BEGINNING OF THE LONG
TERM AND MOVE OUT BY TUESDAY NIGHT. THINK MET IS INITIALLY TOO DRY
SO LEANED TOWARD THE HIGHER MAV POPS FOR MONDAY NIGHT AND TUESDAY.
AT THIS POINT...THIS SEEMS TO BE THE BEST CHANCE OF PRECIP IN THE
LONG TERM. GFS BRINGS TROUGH AXIS THROUGH CWA ON WEDNESDAY AND
OVERALL MODELS DRY THE CWA OUT FOR WEDNESDAY THROUGH THE END OF THE
WORK WEEK AND EVEN BUILD WEAK UPPER LEVEL RIDGING INTO THE AREA.
ALTHOUGH OVERALL MOISTURE IS LIMITED...WITH IT STILL BEING
SUMMERTIME...COULD NOT PULL POPS OUT COMPLETELY AND THUS AM MAINLY
ADVERTISING SLIGHT CHANCE. STRONG SHORTWAVE MOVES INTO THE LOWER MS
VALLEY ON SATURDAY AND COULD HELP TO BRING BACK INCREASED RAIN
CHANCES BY THE SECOND HALF OF THE WEEKEND...JUST BEYOND THE END OF
THE LONG TERM.

STUCK CLOSE TO MEX TEMPS EXCEPT FOR A FEW ADJUSTMENTS UPWARD ON MIN
TEMPS BY A DEGREE OR TWO.

11

&&

.AVIATION...
18Z UPDATE...
MAINLY SCATTERED SHOWERS EXPECTED ACROSS THE FORECAST AREA THROUGH
THIS EVENING AS CLOUD COVER HAS GREATLY HINDER TSRA DEVELOPMENT...
EXCEPT FOR AREAS GENERALLY SOUTH OF CSG AND MCN. AMPLE LOW LEVEL
MOISTURE HAS RESULTED IN MVFR CIGS PREVAILING ACROSS AL AND GA FOR
MUCH OF TODAY...ALTHOUGH VFR CIGS HAVE FINALLY SETTLED IN THIS AFTN.
EXPECT MVFR CIGS TO SETTLE BACK IN THIS EVENING BY 05-06Z IF NOT
SOONER AS LONG WAVE UPPER TROUGH TO THE WEST CONTINUES TO DEEPEN.
SHOULD SEE VFR CIGS BY 14-15Z MON AS ANOTHER ROUND OF SCATTERED
SHOWERS PUSH INTO THE STATE BY MID-LATE MON MORNING. WSW WINDS AT
7KTS OR LESS WILL PREVAIL.

//ATL CONFIDENCE...18Z UPDATE...
MODERATE CONFIDENCE ON ALL ELEMENTS.

39

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          68  85  64  85 /  50  60  40  30
ATLANTA         68  85  65  85 /  50  50  40  20
BLAIRSVILLE     62  80  58  79 /  30  40  20  20
CARTERSVILLE    66  85  62  85 /  40  40  20  20
COLUMBUS        70  84  66  87 /  60  60  50  30
GAINESVILLE     67  84  65  84 /  50  50  30  20
MACON           71  85  68  87 /  60  60  60  40
ROME            66  85  62  86 /  40  40  20  10
PEACHTREE CITY  67  85  63  85 /  60  50  40  20
VIDALIA         74  86  71  87 /  60  60  60  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...39
LONG TERM....11/03
AVIATION...39
Hazardous weather outlook, Aug 19, 11:27 AM EDT, 7 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1127 AM EDT SUN AUG 19 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-201530-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1127 AM EDT SUN AUG 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
NUMEROUS SHOWERS WITH SCATTERED TO ISOLATED EMBEDDED THUNDERSTORMS
ARE EXPECTED TODAY AND TONIGHT ACROSS NORTH AND CENTRAL GEORGIA.

.SYNOPSIS...
SEVERAL DISTURBANCES WILL TRACK NEAR A STATIONARY FRONT THAT WAS
LOCATED NEAR NORTHERN GEORGIA THIS MORNING.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS ASSOCIATED WITH ANY THUNDERSTORM DEVELOPMENT WILL
BE GUSTY WINDS...HEAVY RAIN...AND OCCASIONAL LIGHTNING.

.DISCUSSION...
SEVERAL DISTURBANCES TRACKING ACROSS THE AREA WILL HELP TO
ENHANCE THE CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS NORTH AND
CENTRAL GEORGIA THROUGH TONIGHT. FORECAST CAPE VALUES LOOK TO BE
RATHER LOW AT 1000 J/KG OR LOWER. PRECIPITATION FORM WILL LIKELY
BE WIDESPREAD SHOWERS WITH EMBEDDED ISOLATED TO SCATTERED
THUNDERSTORMS. ANY THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW
SEVERE CRITERIA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...HOWEVER THE BEST
CHANCE APPEARS TO BE MONDAY AND MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Aug 19, 6:27 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
627 PM EDT SUN AUG 19 2012

GAZ111>113-192330-
627 PM EDT SUN AUG 19 2012

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WHEELER...TOOMBS
AND MONTGOMERY COUNTIES UNTIL 730 PM EDT...

AT 623 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS PRODUCING HEAVY RAIN FROM NEW BRANCH TO JORDAN...MOVING EAST
AT 30 MPH.

RAINFALL AMOUNTS BETWEEN 2 TO 2.5 INCHES HAVE ALREADY FALLEN OVER
THE AREA SINCE 4 PM EDT...AND AN ADDITIONAL 1 TO 1.5 INCHES CAN BE
EXPECTED ACROSS WHEELER...TOOMBS AND MONTGOMERY COUNTIES...INCLUDING
AREAS AROUND ROCK SPRINGS...OHOOPEE...SOUTH THOMPSON...TOOMBS
CENTRAL...NEW BRANCH...JOHNSON CORNER...SANTA CLAUS...UVALDA...
ALSTON...SPRING HILL...CENTER...CHARLOTTEVILLE...MCNATT
FALLS...GRAYS LANDING AND CEDAR CROSSING. RUNOFF FROM HEAVY RAINFALL
WILL CAUSE CREEKS AND STREAMS TO RISE. DRIVERS ARE URGED TO USE
CAUTION ON COUNTRY ROADS.

&&

LAT...LON 3201 8273 3203 8279 3209 8272 3214 8253
      3220 8220 3218 8218 3191 8222 3193 8228
      3193 8233 3195 8239 3196 8248 3194 8249
      3195 8256 3191 8265
TIME...MOT...LOC 2224Z 266DEG 24KT 3205 8220 3203 8259

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 11:28 PM EDTSpecial Weather StatementFFCHarris47 min
Aug 19, 12:58 AM EDTSpecial Weather StatementFFCCherokee, Gordon, Pickens32 min
Aug 19, 1:06 AM EDTSpecial Weather StatementFFCCrawford, Monroe24 min
Aug 19, 1:32 AM EDTSpecial Weather StatementFFCBibb, Crawford, Monroe, Peach43 min
Aug 19, 1:43 AM EDTSpecial Weather StatementFFCDawson, Forsyth32 min
Aug 19, 8:24 AM EDTSpecial Weather StatementFFCLaurens, Treutlen51 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.